Scromiting: the Worse of Cannabis Side Effects Is on the Rise
Emergency hospital personnel warn weed consumers against a horrible and possibly deadly side effect of excess cannabis use called “scromiting.” And yes, it is as horrific as it sounds because the symptoms are vomiting and screaming at the same time (hence the name).
So what does scromiting feel like?
- sharp pain in the abdomen
- compulsive behavior in seeking relief like frequent hot baths and showering
And we’re not talking about laced weed, but the extra-potent strains and even synthesized cannabinoids on the market.
Since it is so easy to get cannabis-intoxicated these days, stats show that scromiting is an alarmingly increasing trend, especially among the young population.
In Colorado, the state with the longest experience in legal recreational weed (since 2012), the cases of screaming and vomiting in ER centers rose to 120 in 2018, compared to just five cases in 2009.
That said, it’s not the ordinary strong weed but the super-strong (over 30% THC) that causes this devastating syndrome, although the underlying mechanisms are still unclear.
Indeed, experts are perplexed by this syndrome, given that cannabis is well-known for its anti-nausea effects.
Nevertheless, scromiting is linked more to chronic marijuana use rather than accidental THC overdose.
A scientific study results showed that almost everyone (97%) of those who lived through a scromiting episode were weekly users of cannabis, and three in four (75%) have done it regularly for more than a year.
What’s important to mention is that this condition tends to resolve on its own once patients cease cannabis consumption.
However, ER staff reproaches weeders, blaming them for unnecessarily depleting valuable hospital resources amid the pandemic outbreak. Namely, the sufferers need a number of expensive medical tests to exclude other conditions.